Alert archive / Washington / Wind Advisories in 2012

Wind Advisory 28, NWS Pendleton, OR

September 9, 2012Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Sep 9, 2012, 12:13 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2012, 12:13 PM PDT (19:13 UTC)
Expired
Sep 10, 2012, 9:00 PM PDT
In force
33 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2012-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2012-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WWUS76 KPDT 091913
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1213 PM PDT SUN SEP 9 2012

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY THROUGH THIS EVENING...

.A STRONG SURFACE PRESSURE GRADIENT BEHIND A COLD FRONT IS
RESULTING IN VERY WINDY CONDITIONS ACROSS THE KITTITAS VALLEY.

WAZ026-100300-
/O.NEW.KPDT.WI.Y.0028.120909T1913Z-120910T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1213 PM PDT SUN SEP 9 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL PERSIST UNTIL MID EVENING
  WHEN THE WINDS WILL SLOWLY SUBSIDE.

* WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
4 follow-up statements
396 
WWUS76 KPDT 100301
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
801 PM PDT SUN SEP 9 2012

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY THROUGH THIS
EVENING...

.A STRONG SURFACE PRESSURE GRADIENT BEHIND A COLD FRONT WILL
CONTINUE TO RESULT IN VERY WINDY CONDITIONS ACROSS THE KITTITAS
VALLEY THROUGH MONDAY EVENING.

WAZ026-101400-
/O.EXT.KPDT.WI.Y.0028.000000T0000Z-120911T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
801 PM PDT SUN SEP 9 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT MONDAY. 

* TIMING: VERY WINDY CONDITIONS WILL PERSIST UNTIL MID EVENING
  WHEN THE WINDS WILL SLOWLY SUBSIDE. WINDS WILL AGAIN INCREASE
  LATE MONDAY MORNING AND PERSIST THROUGH MONDAY EVENING.

* WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. WINDS WILL DIMINISH 15 TO 20 MPH OVERNIGHT AND
  INCREASE AGAIN MONDAY 30 TO 35 MPH GUSTING UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
880 
WWUS76 KPDT 101242
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
542 AM PDT MON SEP 10 2012

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY THROUGH THIS
EVENING...

.A COLD FRONT WILL PASS THROUGH THE REGION THIS MORNING. HIGH
PRESSURE BUILDING IN BEHIND THE FRONT WILL CAUSE A STRONG SURFACE
PRESSURE GRADIENT ACROSS THE KITTITAS VALLEY. THUS VERY WINDY
CONDITIONS ARE EXPECTED THROUGH THE KITTITAS VALLEY INTO THIS
EVENING. 

WAZ026-102200-
/O.CON.KPDT.WI.Y.0028.000000T0000Z-120911T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
542 AM PDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: WINDS HAVE SUBSIDED EARLY THIS MORNING...BUT THE WINDS
  WILL INCREASE FROM MID MORNING THROUGH NOON...REACHING THEIR
  PEAK BY EARLY AFTERNOON. THE VERY WINDY CONDITIONS WILL THEN
  PERSIST INTO THE EVENING.

* WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. WINDS WILL DIMINISH TO 15 TO 20 MPH BY OR SHORTLY
  AFTER SUNSET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
123 
WWUS76 KPDT 102143
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
243 PM PDT MON SEP 10 2012

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY THROUGH THIS
EVENING...

...CLEARING AND DECREASING WINDS TO PROMOTE FREEZE IN CENTRAL OREGON...

.VERY WINDY CONDITIONS ARE EXPECTED THROUGH THE KITTITAS VALLEY
INTO THIS EVENING. AS HIGH PRESSURE RIDGE MOVES OVER THE REGION
LATER TONIGHT...WINDS WILL DECREASE AND ALLOW SUBFREEZING
TEMPERATURES ACROSS CENTRAL OREGON.

ORZ042-509-110545-
/O.NEW.KPDT.FZ.W.0006.120911T0700Z-120911T1700Z/
NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER
243 PM PDT MON SEP 10 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT
TUESDAY. 

* LOW TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 26 AND 31
  DEGREES OVERNIGHT.

* LOCATIONS...MAINLY FROM MADRAS SOUTH TO BEND AND PRINEVILLE.

* IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL NEED
  PROTECTION TO AVOID DAMAGE. EXPOSED WATER LINES MAY BE DAMAGED
  IN THE COLDEST AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 
&&

$$

WAZ026-110400-
/O.CON.KPDT.WI.Y.0028.000000T0000Z-120911T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
243 PM PDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL SUBSIDE THIS LATER THIS
  EVENING. 

* WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH 
  ARE EXPECTED. WINDS WILL DIMINISH TO 15 TO 20 MPH BY OR 
  SHORTLY AFTER SUNSET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
612 
WWUS76 KPDT 110358
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
858 PM PDT MON SEP 10 2012

...CLEARING AND DECREASING WINDS TO PROMOTE FREEZE IN CENTRAL
OREGON...

.AS A HIGH PRESSURE RIDGE MOVES OVER THE REGION OVERNIGHT... 
WINDS WILL DECREASE AND ALLOW SUBFREEZING TEMPERATURES ACROSS
CENTRAL OREGON.

WAZ026-110500-
/O.EXP.KPDT.WI.Y.0028.000000T0000Z-120911T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
858 PM PDT MON SEP 10 2012

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. AS SUCH THE 
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PDT. 

WINDS FOR THE REMAINDER OF TONIGHT WILL BE FROM THE NORTHWEST AT
10 TO 15 MPH.

$$

ORZ042-509-111200-
/O.CON.KPDT.FZ.W.0006.120911T0700Z-120911T1700Z/
NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER
858 PM PDT MON SEP 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM PDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PDT TUESDAY. 

* LOW TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 26 AND 31 
  DEGREES OVERNIGHT. 

* LOCATIONS...MAINLY FROM MADRAS SOUTH TO BEND AND PRINEVILLE.

* IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL 
  NEED PROTECTION TO AVOID DAMAGE. EXPOSED WATER LINES MAY BE 
  DAMAGED IN THE COLDEST AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Sep 9, 12:08 PM PDT, 5 minutes earlier.

Area forecast discussion, Sep 9, 12:08 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1208 AM PDT SUN SEP 9 2012

UPDATED AVIATION DISCUSSION TO MENTION BLOWING DUST TODAY

.SHORT TERM...LEAD SHORTWAVE TROUGH RESPONSIBLE FOR THE OVERNIGHT
THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA TODAY AS A MUCH
STRONGER HIGHER AMPLITUDE TROUGH APPROACHES THE REGION. WINDS WILL
INCREASE THIS AFTERNOON BEHIND THE LEAD WAVE TO 20-30 MPH IN MANY
AREAS AND THIS MAY KICK UP SOME DUST ACROSS THE LOWER ELEVATIONS.
WILL NEED TO MONITOR THE KITTITAS VALLEY FOR A WIND ADVISORY FOR
THIS AFTERNOON AND ALSO FOR MONDAY AS WINDS WILL BE PUSHING
HIGHLIGHT CRITERIA. OVERALL THE CURRENT FORECAST IS HANDLING THE
SITUATION WELL...BUT DID MAKE SOME ADJUSTMENTS TO POPS FOR THIS
MORNING AND ALSO TO EXPAND AREA FOR POSSIBLE BLOWING DUST LATE THIS
AFTERNOON AND EARLY EVENING. 78

&&

.AVIATION...18Z TAFS...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24
HOURS. EXPECT CLEAR SKIES TODAY WITH SCATTERED MID AND HIGH LEVEL
CLOUDS DEVELOPING ABOVE 5000 FEET AGL AFTER 06Z TONIGHT. BREEZY TO
WINDY CONDITIONS ARE DEVELOPING AT ALL TAF SITES AND WILL CONTINUE
THROUGH 05Z THIS EVENING. WINDS THIS AFTERNOON AND EARLY EVENING
WILL BE STRONGEST AT KDLS AT 20 TO 30 KTS WITH GUSTS TO 40 KTS.
KPSC, KPDT AND KALW WILL REACH 15 TO 25 KTS WITH GUSTS TO 35 KTS.
OTHER TAF SITES WILL REACH 10 TO 20 KTS WITH GUSTS TO 30 KTS. THE
WINDY CONDITIONS WILL CREATE THE CHANCE OF BLOWING DUST REDUCING
VISIBILITY AT KPSC, KPDT AND KALW THIS AFTERNOON AND THIS EVENING.
DUE TO THE LOW PROBABILITY HAVE LEFT IT OUT OF THE TAFS EXCEPT AT
KALW WHERE IT HAS ALREADY OCCURRED. ALL SITES WILL DROP BELOW 15 KTS
AFTER 06Z. WINDS WILL BEGIN PICKING UP AGAIN AFTER 15Z AND REACH 10
TO 20 KTS WITH GUSTS TO 25 KTS AT KDLS, KPDT, KYKM, KPSC AND KALW.
PERRY

&&

.FIRE WEATHER...WITH WINDS INCREASING TODAY AND RELATIVE HUMIDITY
EXPECTED TO BE BELOW 20 PERCENT IN MANY AREAS RED FLAG WARNINGS ARE
IN EFFECT FOR WIND AND LOW RELATIVE HUMIDITY. THE STRONGEST WINDS
WILL BE IN THE COLUMBIA BASIN AND ON RIDGETOPS. WINDS WILL DIMINISH
SOME OVERNIGHT BUT WILL THEN INCREASE AGAIN ON MONDAY AND COULD BE
STRONGER THAN TODAYS WINDS. EVEN THOUGH A COLD FRONT WILL PUSH
THROUGH THE AREA ON MONDAY MORNING LOWERING TEMPERATURES AND RAISING
RELATIVE HUMIDITY...THE STRONG WINDS COULD STILL CAUSE EXTREME FIRE
BEHAVE AND RAPID GROWTH ON EXISTING FIRES.  TRIMARCO

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  81  50  73  41 /  10   0  10   0
ALW  83  55  74  46 /  10  10  10   0
PSC  85  53  77  40 /  10   0  10   0
YKM  82  46  72  35 /  20  10  10   0
HRI  83  52  76  40 /  10   0  10   0
ELN  77  51  66  41 /  20  10  10   0
RDM  80  41  72  29 /   0  10   0   0
LGD  84  46  73  36 /  10  10  10  10
GCD  84  44  75  35 /  10   0   0   0
DLS  76  53  71  45 /  10  10  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT MONDAY
     ORZ041-042-044-050-502-503-505>509.

WA...RED FLAG WARNING UNTIL 11 PM PDT MONDAY WAZ024-028-029-521.

     RED FLAG WARNING UNTIL 11 PM PDT MONDAY WAZ026-027-520.

&&

THREAT INDEX
TODAY : YELLOW
MONDAY : YELLOW
TUESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

78/83/83
Hazardous weather outlook, Sep 9, 8:38 AM PDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
838 AM PDT SUN SEP 9 2012

UPDATED FOR REDUCED THUNDERSTORM COVERAGE AND TO ADD BLOWING DUST

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
101300-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
838 AM PDT SUN SEP 9 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT MONDAY
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES
OR609...OR610...OR611...OR630...OR631...OR632...OR635...OR638...WA609
...WA631...WA675...WA673...WA676...AND WA677...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, WALLOWA COUNTY, FOOTHILLS OF THE
     NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
     SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS

     CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
     CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.

A COLD FRONT WILL MOVE THROUGH EASTERN WASHINGTON AND OREGON TODAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WALLOWA COUNTY
THROUGH THIS AFTERNOON. BREEZY TO WINDY CONDITIONS HAVE DEVELOPED IN
THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE. THE BREEZY TO WINDY
CONDITIONS WILL SPREAD ACROSS THE REST OF THE FORECAST AREA TODAY.
IN MANY AREAS RELATIVE HUMIDITY WILL BE BELOW 20 PERCENT. THIS WILL
CAUSE EXTREME FIRE BEHAVIOR AND GROWTH ON EXISTING WILDFIRES ACROSS
CENTRAL OREGON...NORTH CENTRAL OREGON...AND SOUTH CENTRAL
WASHINGTON. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS. SEE
PRODUCT PDXRFWPDT FOR ADDITIONAL INFORMATION.

THE STRONGER WINDS MAY ALSO CAUSE SOME BLOWING DUST LATE THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RED FLAG WARNING MONDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, WALLOWA COUNTY, FOOTHILLS OF THE
     NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
     SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS

ANOTHER COLD FRONT WILL MOVE THROUGH EASTERN WASHINGTON AND OREGON
MONDAY. STRONG WINDS ALOFT WILL MIX TO THE SURFACE WITH THIS FRONT.
EVEN THOUGH THE RELATIVE HUMIDITY WILL BE HIGHER...FUELS WILL REMAIN
VERY DRY AND THE STRONG WINDS WILL PROMOTE RAPID FIRE SPREAD. THE
RED FLAG WARNINGS WILL REMAIN IN EFFECT UNTIL 11 PM MONDAY FOR THESE
CONDITIONS.

THE STRONGER WINDS MAY ALSO CAUSE SOME BLOWING DUST MONDAY AFTERNOON
AND EVENING.

TEMPERATURES WILL BE MUCH COLDER MONDAY AND TUESDAY. FREEZING
TEMPERATURES MAY BE POSSIBLE IN CENTRAL OREGON AND THE OREGON
MOUNTAINS MONDAY AND TUESDAY NIGHT. TEMPERATURES WILL SLOWLY WARM UP
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Washington, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.